MAUDE Adverse Event Report: ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference complaint : (b)(4).
 
Event or Problem Description
During an evlt procedure, when the laser fiber was fired, it did not appear to be any steam bubbles.The device was withdrawn and it was noted the fiber appeared to be cracked.The device was set aside and a new of the same was used to complete the procedure.There was no harm or injury to the patient due to the event.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of "fiber fractured" cannot be confirmed, without a sample evaluation.A root cause for the reported complaint description cannot be determined.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The directions for use, which is supplied to the end user with this catalog number, contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing or excessive bending.Do not coil the fiber tighter than a radius of 60mm".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint # (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key8181219
Report Number1319211-2018-00124
Device Sequence Number16691834
Product Code GEX
UDI-Device IdentifierH787114030040
UDI-PublicH787114030040
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberH787114030040
Device Lot Number5354691
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1